Alert archive / Indiana / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 19, 2026, 2:28 AM EST for Warren County, Indiana. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 19, 2026, 2:28 AM EST (07:28 UTC)
- Expired
- Feb 19, 2026, 3:00 AM EST
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Warren County, IN
The radar
The Indianapolis radar (KIND), 123 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 2:36 AM EST | HAIL 1 | 4 Nw Rainsville, IN | Location is approximate. Hail was covering the road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3218 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453
WUUS53 KIND 190728
SVRIND
INC171-190800-
/O.NEW.KIND.SV.W.0003.260219T0728Z-260219T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
228 AM EST Thu Feb 19 2026
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northern Warren County in west central Indiana...
* Until 300 AM EST.
* At 228 AM EST, a severe thunderstorm was located 7 miles southwest
of Boswell, or 12 miles east of Hoopeston, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pine Village, Tab, and Rainsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4048 8752 4047 8709 4043 8709 4037 8753
TIME...MOT...LOC 0728Z 255DEG 26KT 4043 8744
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ME2 follow-up statements
682
WWUS53 KIND 190739
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
239 AM EST Thu Feb 19 2026
INC171-190800-
/O.CON.KIND.SV.W.0003.000000T0000Z-260219T0800Z/
Warren IN-
239 AM EST Thu Feb 19 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EST
FOR NORTHEASTERN WARREN COUNTY...
At 238 AM EST, a severe thunderstorm was located near Boswell, or 11
miles south of Fowler, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pine Village and Rainsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4047 8709 4043 8709 4039 8738 4048 8743
TIME...MOT...LOC 0738Z 255DEG 26KT 4045 8734
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
White729 WWUS53 KIND 190751 SVSIND Severe Weather Statement National Weather Service Indianapolis IN 251 AM EST Thu Feb 19 2026 INC171-190801- /O.EXP.KIND.SV.W.0003.000000T0000Z-260219T0800Z/ Warren IN- 251 AM EST Thu Feb 19 2026 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY WILL EXPIRE AT 300 AM EST... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. LAT...LON 4047 8709 4043 8709 4039 8738 4048 8743 TIME...MOT...LOC 0751Z 255DEG 26KT 4047 8722 $$ White
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 12:29 AM EST, 1 hour 59 minutes earlier. Its key messages:
- Areas of fog possible late tonight into Thursday morning.
- Scattered strong to severe storms likely Thursday afternoon into evening with the primary threats damaging winds/isolated tornadoes.
- Colder for the weekend, with scattered light snow possible Sunday.
Area forecast discussion, Feb 19, 12:29 AM EST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1229 AM EST Thu Feb 19 2026 .KEY MESSAGES... - Areas of fog possible late tonight into Thursday morning. - Scattered strong to severe storms likely Thursday afternoon into evening with the primary threats damaging winds/isolated tornadoes. - Colder for the weekend, with scattered light snow possible Sunday. && .FORECAST UPDATE... Issued at 943 PM EST Wed Feb 18 2026 Skies remain mostly clear this evening but cirrus was quickly streaming in from the west while stratus was expanding north across western Kentucky on the leading edge of the deeper surge of moisture from the south. Temperatures at 02Z ranged from the mid 40s to the mid 50s across most of the forecast area. Remnants of the dry airmass that was advected into the region from the southwest lingers this evening but moisture is creeping north into the region slowly evidenced by the stratus developing in the lower Ohio Valley. Much of the overnight will focus on moving the initial pieces closer into place for the severe weather threat developing across the Ohio Valley for Thursday afternoon and evening. Moisture will continue to advect north overnight in advance of a warm front that will lift into the lower Ohio Valley closer to daybreak Thursday. Mid and high level clouds will gradually encompass the region over the next several hours with stratus expanding into the region from the south late tonight as isentropic lift in the near surface layer expands into the forecast area. Some of the CAMs guidance has been particularly aggressive in developing expansive fog in the predawn hours through daybreak. The cloud shield aloft should in theory mitigate widespread dense fog but the presence of little wind flow near the surface does support greater coverage of fog over most of central Indiana. It will take time to fully shove out the remnant drier boundary layer air but areas of fog with widespread stratus will become more prevalent from the south after 08-09Z and likely persisting through daybreak as an increasingly sharp inversion develops near 950mb. Much drier air aloft supports the potential for light showers and drizzle to develop late but elevated instability is noted on the model soundings as well with the increase in warm advection... presenting a non-zero risk for an area of elevated convection developing as well. Have nudged up precip chances as a result in the 09-15Z timeframe focused especially across the northwest half of the forecast area. Lows will fall a bit further from current readings with a north- south range from the mid 40s to the lower 50s. Zone and grid updates out. && .SHORT TERM (This evening through Thursday)... Issued at 327 PM EST Wed Feb 18 2026 Tonight... The lead shortwave trough progressing through the Great Lakes has carried with it a psuedo-dryline into northern portions of Indiana into eastern Illinois. Mixing of drier air aloft in the BL has shunted the moisture axis eastward this afternoon extending along the Ohio River valley, with several weaker moisture discontinuities/surface pressure troughs noted on surface analysis and radar imagery across central Indiana. As the dryline boundary slows down its eastward advancement this evening owing to decoupling/weakening of the stronger flow aloft, expect it to stall across western portions of central Indiana. Another in a series of shortwave troughs will rotate out of the west coast longwave trough into the central plains tonight. Associated with this feature, surface/low level pressure/height falls will aid in the boundary/moisture axis to retreat northwestward. The pattern looks favorable for patchy fog to form late tonight. A greater threat for dense fog would exist if not for the increasing mid level FGEN clouds moving in after midnight as well as surface winds remaining in the 5- 7 kt range. In addition, subtle low level forcing with the frontal boundary may support a few showers/sprinkles towards morning. Thursday... A few light shallow convective showers/sprinkles will be possible in the morning before the effective warm front shifts away from central Indiana. Meanwhile, a surface low pressure will deepen over the lower MO valley during the morning moving towards the Quad cities area by 00Z. An associated dryline will move into the MS valley by early-mid afternoon (18-20Z). Convection is expected to initiate along this dryline during this period, moving quickly towards and into central Indiana by late afternoon/early evening (21-00Z). Dewpoints within the moisture axis are expected to be between 54- 57F. Forecast soundings depict two pronounced inversion across central Indiana, one centered around 850 mb being an effective remnant base of the EML from Wednesdays dryline, and the second one a subsidence inversion centered between 400-500mb, on the equatorward side of the strong upper level jetstream core of 130-150 kt. As a result, instability is not overly impressive (500-800 j/kg of MUCAPE). Strong deep layer shear profiles (0-6 km from 60-80 kts) support supercell characteristics, but there is still some concern that the threat for a deep enough cloud layer (with aforementioned 400-500mb inversion) for charge separation/lightning will be mitigated. Therefore have opted to carry high pops but scattered TS wording. As far as hazards go, relatively fast storm motions will support some damaging wind potential although low level lapse rates will be marginally supportive. Forecast hodographs show around 150- 200 m2/s2 0-1 SRH after 22Z, so the threat for isolated tornadoes is also possible with any storms that are already rotating. The threat for severe hail seems mitigated given the following reasons (shallow layer of buoyancy, relatively mild BL temps (60s) and lack of a deeper layer of steep lapse rates limiting updraft intensity, despite strong vertical shear profiles. Thursday Night... Rain/Thunder/Severe threat should come to an end quickly between 03- 06Z with passage of surface trough/remnant dryline. A cold front will move into central Indiana after 06Z. Steep low level lapse rates and strong CAA behind the front will support increasing westerly wind gusts up to 30 mph towards 12Z. In addition a few light sprinkles will be possible across areas north of I-70 on the fringes of strong mid level forcing. && .LONG TERM (Thursday night through Wednesday)... Issued at 327 PM EST Wed Feb 18 2026 Friday and Saturday... More seasonable temperatures return for Friday into Saturday behind the low pressure system. A tighter pressure gradient along with cold advection will bring breezy conditions Friday, with gusts into the 30 to 40 mph range possible, especially north. Sunday and Monday... An upper level low will move southeast through the Great Lakes region around Sunday, bringing a brief return to winter to central Indiana. Some uncertainty remains in the timing and strength of the upper low, so specifics on timing and PoPs may change. At least some scattered light snow showers will be around the area on Sunday, with the potential for up to a dusting of snow, mainly across the northeastern forecast area. Temperatures will top out in the 30s on Sunday and Monday. Lows Monday night will be in the teens for some areas. Tuesday and beyond... Temperatures will moderate as the upper low exits the area. A weaker upper trough could bring some light precipitation on Wednesday. Highs by Wednesday may return to around 50 degrees. && .AVIATION (06Z TAF Issuance)... Issued at 1229 AM EST Thu Feb 19 2026 Impacts: - IFR conditions developing predawn Thursday with the possibility of a few light showers and/or drizzle - Scattered showers early Thursday, with thunderstorms from the mid afternoon to early evening - Gusty SW winds possible Thursday night, gusts between 20-30kt. Discussion: Wind gusts have dropped off late this afternoon into the early evening as the deep mixing through the boundary layer is lost. Winds will back to southwest then southerly tonight and remain below 10kts. Skies will remain mostly clear through most of the evening but mid and high level clouds currently over the Missouri Valley will quickly expand east and envelop the region into the overnight. With the approach of a warm front from the south late tonight... ceilings will drop rapidly to near if not into IFR levels during the predawn hours with pockets of light showers or drizzle producing visibility restrictions as well through daybreak. Conditions will improve late morning into the early afternoon as stronger S/SE surface flow develops. The approach of strong low pressure from the west with the warm front in the area will set the stage for convective development over Illinois during the first half of Thursday afternoon...spreading east into central Indiana mid afternoon into the evening. IFR and lower restrictions will accompany the heaviest convection. The aforementioned system's cold front passes through around 02z- 04z, ending the threat of convection. Clearing skies with a return to VFR conditions is expected. Guidance shows strengthening winds, potentially gusty, in the post-front environment. We've included gusts up to 25kt for now, but winds could potentially be higher especially further north and west. && .IND WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Ryan SHORT TERM...Crosbie LONG TERM...50 AVIATION...Ryan/Eckhoff
Hazardous weather outlook, Feb 18, 9:45 PM EST, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 945 PM EST Wed Feb 18 2026 INZ021-028>031-035>049-051>057-060>065-067>072-191100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 945 PM EST Wed Feb 18 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Areas of fog are possible late tonight through daybreak. If driving watch for sudden changes in visibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are likely Thursday afternoon into Thursday evening. Damaging winds are the primary threat with isolated tornadoes and large hail also possible. Light snow is possible Saturday night into Sunday with little to no accumulation expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Special weather statement, Feb 19, 2:04 AM EST, 24 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
204 AM EST Thu Feb 19 2026
INZ028-190745-
Warren IN-
204 AM EST Thu Feb 19 2026
...A strong thunderstorm will impact portions of northern Warren
County through 245 AM EST...
At 204 AM EST, Doppler radar was tracking a strong thunderstorm over
Rossville, or 7 miles south of Hoopeston, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pine Village, Rainsville, Tab, and Pence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4048 8752 4047 8709 4043 8709 4032 8753
TIME...MOT...LOC 0704Z 235DEG 21KT 4036 8768
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
METhe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:04 AM EST | Special Weather Statement | IND | Warren | 41 min |
| Feb 19, 3:25 AM EST | Special Weather Statement | IND | Carroll | 35 min |
| Feb 19, 3:30 AM EST | Severe Thunderstorm Warning | IND | Carroll | 33 min |
| Feb 19, 9:47 AM EST | Special Weather Statement | IND | Carroll | 28 min |
| Feb 19, 4:38 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 23 min |
| Feb 19, 5:31 PM EST | Tornado Warning | IND | Sullivan | 29 min |
| Feb 19, 5:37 PM EST | Tornado Warning | IND | Sullivan | 38 min |
| Feb 19, 5:39 PM EST | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Putnam | 51 min |
| Feb 19, 5:43 PM EST | Tornado Warning | IND | Sullivan, Vigo | 47 min |
| Feb 19, 5:53 PM EST | Tornado Warning | IND | Greene, Sullivan | 37 min |
| Feb 19, 6:02 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vermillion, Vigo | 43 min |
| Feb 19, 6:09 PM EST | Tornado Warning | IND | Clay, Vigo | 36 min |
| Feb 19, 6:11 PM EST | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 34 min |
| Feb 19, 6:14 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 31 min |
| Feb 19, 6:15 PM EST | Tornado Warning | IND | Clay, Greene, Owen | 30 min |
| Feb 19, 6:33 PM EST | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Parke, Putnam | 27 min |
| Feb 19, 6:35 PM EST | Tornado Warning | IND | Morgan | 25 min |
| Feb 19, 6:37 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Parke, Putnam | 38 min |
| Feb 19, 6:39 PM EST | Tornado Warning | IND | Greene, Monroe, Owen | 36 min |
| Feb 19, 6:43 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.